Fighting Dystonia, Chronic Lyme, EDS Type 2 & more… any questions?

Posts tagged ‘paranoia’

An Anxious But Honest Return

This morning I was on the phone to my mum when she brought up the fact I hadn’t blogged in a long time. I am rather good at finding excuses for why; too tired, too busy with the kids, don’t know what to say. But none of those are completely true. So bless her, I rambled for quite a while as to the reasons why.

Firstly Ableism. Honestly I’m mad for allowing myself to be beat down enough to feel I didn’t deserve a voice as an activist for people with Dystonia and other invisible illnesses anymore. Up until the last several months I had been having a relatively stable patch which I had been making the most of, and for that simple reason I felt I wasn’t ‘sick’ enough to do this anymore. Which is frankly ridiculous. I have several conditions all of which are chronic, a couple that will continue to deteriorate as I age. My good spells generally never last longer than a Botox cycle, yet because I don’t fit into a nice stereotypical tick box of what disability should look like I felt like I couldn’t blog. I expect myself to be able to do everything that a healthy person can do, because that it is what people, I feel, expect of me from many not so subtle comments for example lose weight your joints won’t hurt as much.

Secondly, was my depression and anxiety. The anxiety and paranoia I experience partially stem from post natal depression but are largely side effects of my medication. I feared hugely that holding my hands up and saying ‘Hey, I’m trying my best but I’m struggling like crazy, I’m terrified by the deterioration I am currently experiencing in my body and I don’t know to do’ that my doctor’s would somehow read this and decide to withdraw the medication that is so vital to me and pack me off for yet more counciling. That may seem ridiculously paranoid to read but when you’ve lived years of doctors gaslighting you, undermining your very real physical symptoms, skirting around the subject of mental health is now habit (though I am on antidepressants now).

I hope that clears things up. I want to blog here more. It helps to write it down and connect with others in the same situation.


So here’s a very late Happy New Year.

Medication side effects

Normally I don’t really get any side effects to medication. With one of my medications, called Gabapentin, I find that for about 24 to 48 hours after upping the dosage I am a bit of hormonal wreck, but that soon calms down and I’m back to my normal self. So when I started taking Clonzepam I expected to have no side effects, or only minor ones.

Instead I have dealt with the joys of being fine one minute  and a paranoid, weeping, agitated wreck the next. The smallest thing can set me off, for example my step dad simply asked what I wanted for breakfast this morning and I broke down into tears, then this afternoon I found out that due to Fridays trip to the hospital I am not allowed to ride this week, cue more tears. Right at this moment in  time I am extremely agitated, if I was able to walk I would be out the front door, seeking a decent length stroll to calm down and get fresh air. Instead I am sitting telling myself over and over that it is just the medication making me feel like this and I will soon be fine…and then the paranoia hits again.

Due to how extreme these emotions are I spoke to me GP and expressed my concerns. He has suggested that I start taking Tramadol (a pain-killer/pain blocker) daily, so that my seizures will be triggered less which in turns means I wont have to take Clonzepam unless I really have to. This sounds like a good plan to me, so I shall try it out. I do not want to stop taking Clonzepam because I would like to see how beneficial it is, so I am just going to have to suck it up and learn to deal with the side effects.

Tomorrow is another day, which will hopefully be better and brighter,

Tag Cloud